Alert archive / Missouri / Tornado Warnings in 2015
Tornado Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 2, 2015, 8:42 PM CDT for Jasper County, Newton County, Missouri; Cherokee County, Kansas. It was in force for 48 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 8:42 PM CDT (01:42 UTC)
- Expired
- Apr 2, 2015, 9:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Cherokee County, KS, Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:44 PM CDT | HAIL 1.5 | Carl Junction, MO | |
| Apr 2, 9:08 PM CDT | TSTM WND DMG | Oronogo, MO | TREE DOWN AT 4TH AND IVY IN ORONOGO |
| Apr 2, 9:10 PM CDT | HAIL 1.5 | 5 N Riverton, KS | HAIL RANGED IN SIZE FROM QUARTERS TO PING PONG BALL SIZE. |
| Apr 2, 9:10 PM CDT | TORNADO 0 | 3 Se Webb City, MO | AN EF-0 TORNADO WITH WINDS ESTIMATED AROUND 80 MPH CAUSED DAMAGE TO A SINGLE FAMILY HOME...ALONG WITH SEVERAL TREES AND OUTBUILDINGS ON THE PROPERTY. |
| Apr 2, 9:11 PM CDT | FUNNEL CLOUD | Webb City, MO | |
| Apr 2, 9:19 PM CDT | FUNNEL CLOUD | 1 S Carthage, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1838 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
397
WFUS53 KSGF 030142
TORSGF
KSC021-MOC097-145-030230-
/O.NEW.KSGF.TO.W.0007.150403T0142Z-150403T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
SOUTHERN JASPER COUNTY IN SOUTHWEST MISSOURI...
NORTHERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 930 PM CDT
* AT 839 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 2 MILES NORTH OF GALENA...AND MOVING EAST
SOUTHEAST AT 35 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
AIRPORT DRIVE...ALBA...ATLAS...BROOKLYN HEIGHTS...CARL JUNCTION...
CARTERVILLE...CARTHAGE...CLIFF VILLAGE...CRESTLINE...DENNIS
ACRES...DIAMOND...DUENWEG...DUQUESNE...FIDELITY...GALENA...
GRANBY...IRON GATES...JOPLIN...LAKESIDE...LAWTON...LEAWOOD...NECK
CITY...OAKLAND PARK...ORONOGO...PURCELL...REDINGS MILL...REEDS...
RIVERTON...SAGINAW...SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...
SILVER CREEK...WACO AND WEBB CITY.
INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 27 WILL ALSO BE IMPACTED BY
THIS DANGEROUS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3724 9468 3726 9459 3726 9442 3723 9426
3715 9413 3700 9415 3693 9420 3689 9431
3689 9444 3694 9456 3707 9470 3714 9473
TIME...MOT...LOC 0141Z 287DEG 23KT 3713 9465
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
CRAMER5 follow-up statements
059
WWUS53 KSGF 030153
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 PM CDT THU APR 2 2015
KSC021-030203-
/O.CAN.KSGF.TO.W.0007.000000T0000Z-150403T0230Z/
CHEROKEE KS-
853 PM CDT THU APR 2 2015
...THE TORNADO WARNING FOR SOUTHEASTERN CHEROKEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3720 9461 3724 9457 3726 9449 3725 9439
3723 9426 3715 9413 3700 9415 3693 9420
3689 9429 3692 9439 3697 9449 3703 9457
3711 9462
TIME...MOT...LOC 0153Z 285DEG 26KT 3712 9454
$$
MOC097-145-030230-
/O.CON.KSGF.TO.W.0007.000000T0000Z-150403T0230Z/
JASPER MO-NEWTON MO-
853 PM CDT THU APR 2 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN NEWTON AND
SOUTHERN JASPER COUNTIES UNTIL 930 PM CDT...
AT 851 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR AIRPORT DRIVE...AND MOVING EAST SOUTHEAST AT 35 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
AIRPORT DRIVE...ALBA...ATLAS...BROOKLYN HEIGHTS...CARL JUNCTION...
CARTERVILLE...CARTHAGE...CLIFF VILLAGE...DENNIS ACRES...DIAMOND...
DUENWEG...DUQUESNE...FIDELITY...GRANBY...IRON GATES...JOPLIN...
LAKESIDE...LEAWOOD...OAKLAND PARK...ORONOGO...PURCELL...REDINGS
MILL...REEDS...SAGINAW...SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...
SILVER CREEK AND WEBB CITY.
INTERSTATE 44 BETWEEN MILE MARKERS 4 AND 27 WILL ALSO BE IMPACTED BY
THIS DANGEROUS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3720 9461 3724 9457 3726 9449 3725 9439
3723 9426 3715 9413 3700 9415 3693 9420
3689 9429 3692 9439 3697 9449 3703 9457
3711 9462
TIME...MOT...LOC 0153Z 285DEG 26KT 3712 9454
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
CRAMER095
WWUS53 KSGF 030156
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CDT THU APR 2 2015
MOC097-145-030230-
/O.CON.KSGF.TO.W.0007.000000T0000Z-150403T0230Z/
JASPER MO-NEWTON MO-
856 PM CDT THU APR 2 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN NEWTON AND
SOUTHERN JASPER COUNTIES UNTIL 930 PM CDT...
AT 853 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR NORTHWEST JOPLIN...AND MOVING EAST SOUTHEAST AT 30 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
AIRPORT DRIVE...ALBA...CARL JUNCTION...CARTERVILLE...CARTHAGE...
DIAMOND...DUENWEG...DUQUESNE...GRANBY...IRON GATES...JOPLIN...
LEAWOOD...ORONOGO...PURCELL...SAGINAW...SHOAL CREEK DRIVE...SILVER
CREEK AND WEBB CITY.
INTERSTATE 44 BETWEEN MILE MARKERS 4 AND 27 WILL ALSO BE IMPACTED BY
THIS DANGEROUS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3713 9461 3720 9458 3723 9449 3725 9440
3723 9426 3715 9413 3700 9415 3693 9420
3689 9429 3692 9439 3697 9449 3703 9457
3708 9460
TIME...MOT...LOC 0156Z 285DEG 26KT 3711 9453
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
CRAMER361
WWUS53 KSGF 030203
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT THU APR 2 2015
MOC097-145-030230-
/O.CON.KSGF.TO.W.0007.000000T0000Z-150403T0230Z/
JASPER MO-NEWTON MO-
903 PM CDT THU APR 2 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL NEWTON AND
JASPER COUNTIES UNTIL 930 PM CDT...
AT 900 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WEBB CITY...AND MOVING EAST SOUTHEAST AT 30 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
AIRPORT DRIVE...CARTERVILLE...CARTHAGE...DIAMOND...DUENWEG...
DUQUESNE...NORTHEASTERN JOPLIN...ORONOGO AND WEBB CITY.
INTERSTATE 44 BETWEEN MILE MARKERS 8 AND 27 WILL ALSO BE IMPACTED BY
THIS DANGEROUS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3693 9424 3696 9433 3700 9442 3705 9448
3709 9451 3714 9453 3717 9452 3720 9448
3725 9440 3723 9426 3715 9413 3700 9415
3695 9418
TIME...MOT...LOC 0202Z 275DEG 28KT 3713 9445
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
CRAMER286
WWUS53 KSGF 030216
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 PM CDT THU APR 2 2015
MOC097-145-030230-
/O.CON.KSGF.TO.W.0007.000000T0000Z-150403T0230Z/
JASPER MO-NEWTON MO-
916 PM CDT THU APR 2 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL NEWTON AND
SOUTH CENTRAL JASPER COUNTIES UNTIL 930 PM CDT...
AT 913 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 2 MILES NORTHEAST OF DUENWEG...AND MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
ATLAS...BROOKLYN HEIGHTS...CARTHAGE...DIAMOND...DUENWEG...FIDELITY...
LAKESIDE AND REEDS.
INTERSTATE 44 BETWEEN MILE MARKERS 12 AND 27 WILL ALSO BE IMPACTED BY
THIS DANGEROUS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3700 9415 3699 9416 3695 9418 3694 9420
3695 9423 3697 9428 3701 9435 3705 9439
3709 9443 3712 9444 3717 9444 3721 9440
3723 9426 3715 9413
TIME...MOT...LOC 0216Z 277DEG 23KT 3711 9438
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
CRAMER121
WWUS53 KSGF 030233
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CDT THU APR 2 2015
MOC097-145-030243-
/O.EXP.KSGF.TO.W.0007.000000T0000Z-150403T0230Z/
JASPER MO-NEWTON MO-
933 PM CDT THU APR 2 2015
...THE TORNADO WARNING FOR NORTH CENTRAL NEWTON AND SOUTH CENTRAL
JASPER COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...ANOTHER STORM WAS MOVING INTO JASPER AND NEWTON COUNTIES
FROM THE WEST THAT WILL BE CAPABLE OF HALF DOLLAR SIZE HAIL AND 60
MPH WIND GUSTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3700 9415 3699 9416 3695 9418 3694 9420
3695 9423 3697 9428 3701 9435 3705 9439
3709 9443 3712 9444 3717 9444 3721 9440
3723 9426 3715 9413
TIME...MOT...LOC 0216Z 277DEG 23KT 3711 9438
$$
CRAMERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:32 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 2, 6:32 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT Thu Apr 2 2015
.SHORT TERM...(Through Tonight)
Issued at 347 PM CDT THU APR 2 2015
An active night is expected across the area tonight as a
springtime storm system takes aim on the Ozarks. A synoptic
frontal boundary currently extends from just north of St. Louis
through central Missouri and back into southeastern Kansas and
then north-central Oklahoma (where surface low pressure was
located). This front has wavered back and forth today but has
generally not moved all that much. The mid and upper level flow
this afternoon is rather flat in a west-southwesterly fashion. A
short wave trough and speed max was emerging across the central
High Plains.
As we get into late this afternoon and tonight, we will be watching
that front closely for surface-based convective initiation. Short
range high resolution models have struggled with initiation time
and convective mode late this afternoon and this evening. This is
likely due in part to the presence of an elevated mixed layer
(EML) and capping inversion. Surface temperatures have warmed into
the lower 80s across northeastern Oklahoma with surface dew points
in the lower 60s. Despite the heating, it will likely take
increasing large scale ascent starting early this evening to get
convective initiation going in earnest. We still may very well see
some widely scattered cells try and get going across central
Missouri where the cap is weaker.
Deep layer shear and MLCAPE values in the 1200-1800 J/kg range will
initially be supportive of supercells...especially across
southeastern Kansas and northeastern Oklahoma where Bunkers right-
moving vectors will have a stronger cross-component to the surface
boundary. Any supercells will then tend to move east into southern
Missouri this evening. Given the presence of steeper mid-level
lapse rates and increasing deep layer shear with an approaching
speed max, we will be increasing our maximum potential hail size
to tennis balls. We will also be increasing the tornado threat to
elevated across portions of extreme southeastern Kansas and
southern Missouri as short term models have increased low level
helicities into the overnight period. This is due to a rather
veered low level jet and the potential for some localized backing
of winds due to terrain effects across southern Missouri.
Additionally, storms that develop along the front across the
Missouri Ozarks may also have a tendency to track along this
feature and ingest low level vorticity.
As we head into later this evening and the overnight period, we
may then get into more of a mixed convective mode situation as
convective coverage increases and cold pools conglomerate. For any
line segments that develop, the setup will be favorable for
damaging straight-line winds. Mesovortex and attendant tornado
potential will also be present for any line segments that bow to
the east and northeast. The bottom line here is that severe storms
will remain possible for much of tonight as most of the Missouri
Ozarks will remain in the warm sector of this storm system.
In addition to the threat for severe storms, we will also be
closely monitoring the hydro situation. With little in the way of
movement expected to that front, training convection will be
likely as that low level jet strengthens overnight. The Flood
Watch is well placed and has been left intact.
.LONG TERM...(Friday through Thursday)
Issued at 347 PM CDT THU APR 2 2015
Ongoing convective complex to start the day Friday will quickly
exit to the east and southeast. Some signals for lingering light
showers behind the front given low level isentropic upglide.
Biggest change will be to temperatures as they will drop sharply
behind the front on the heels of gusty north winds. Temperatures
in the 40s/50s are expected with wind chill values in the 40s much
of the day.
Attention then turns to frost/freeze potential Friday night.
Surface high pressure will slide overhead Friday night. A clear
sky, light winds and moist grounds from recent rains will provide
a good opportunity for frost. Will let the night shift decide on
the need for any headlines given impending severe/heavy rain risk.
Quiet weather will continue on Saturday with temperatures
returning to near average under a mainly sunny sky. This will be a
brief reprieve from our increasingly active weather regime. Long
wave charts place the area in southwest flow from Sunday through
much of next week. This will set the stage for several
opportunities for showers and storms. The first potential will be
late Sunday/Sunday night, though the bulk of the rainfall looks
like it will stay mainly to our south.
Periodic rain chances and above average temperatures are expected
much of next week, though timing individual waves (as always) will
prove difficult. As a result, the forecast is a bit more
pessimistic than preferred, but it should be noted there will some
dry time next week. Current multimodel ensemble forecast indicates
the best rain chances coming in the Wednesday to Thursday time
frame as a cold front moves through the region. This pattern is
supportive for a strong/severe storm risk, and such details will
become clearer with future model runs.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 627 PM CDT THU APR 2 2015
For the KSGF/KJLN/KBBG tafs: Expect thunderstorms to increase in
coverage over the next few hours with mvfr/ifr conditions at times.
A strong cold front will move through the region toward 12z-15z
with strong north winds and lowering ceilings with much cooler low
levels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH through Friday morning FOR MOZ057-058-068>071-
077>083-088>098-101>106.
KS...FLOOD WATCH through Friday morning FOR KSZ097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Gagan
AVIATION...DSAHazardous weather outlook, Apr 2, 3:53 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 353 PM CDT THU APR 2 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 353 PM CDT THU APR 2 2015 ...SEVERE THUNDERSTORMS EXPECTED TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE LATE THIS AFTERNOON INTO THIS EVENING ACROSS EXTREME SOUTHEASTERN KANSAS...AS WELL AS WESTERN AND CENTRAL MISSOURI. THE THREAT FOR SEVERE STORMS WILL THEN OVERSPREAD THE REMAINDER OF THE MISSOURI OZARKS FROM LATER THIS EVENING INTO THE OVERNIGHT PERIOD. THE THREAT FOR SEVERE STORMS WILL THEN PERSIST ACROSS MOST OF THE OUTLOOK AREA THROUGH THE OVERNIGHT PERIOD. HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH ANY SUPERCELL THUNDERSTORMS WHICH ARE ABLE TO DEVELOP FROM LATE THIS AFTERNOON INTO TONIGHT. THERE WILL BE A LIMITED TO ELEVATED TORNADO THREAT... ESPECIALLY ALONG AND SOUTH OF A GIRARD KANSAS TO FORT LEONARD WOOD MISSOURI LINE. THE TORNADO THREAT WILL BE LOCALLY ENHANCED FOR ANY SUPERCELLS THAT TRACK EAST ALONG ANY BOUNDARIES. IN ADDITION TO ANY SUPERCELLS...THE SETUP APPEARS FAVORABLE FOR MULTIPLE LINE SEGMENTS TRACKING ACROSS THE AREA FROM MID EVENING THROUGH THE OVERNIGHT PERIOD. THE MAIN HAZARD WITH ANY LINE SEGMENTS WILL DAMAGING WIND GUSTS OVER 60 MPH AND HAIL TO THE SIZE OF QUARTERS. ANY LINE SEGMENTS BOWING TOWARDS THE EAST OR NORTHEAST WILL ALSO HAVE THE POTENTIAL TO PRODUCE ISOLATED TORNADOES. ADDITIONALLY...MULTIPLE ROUNDS OF STORMS COULD RESULT IN EXCESSIVE RAINFALL AND LOCALIZED FLOODING TONIGHT INTO FRIDAY MORNING. A FLOOD WATCH IS IN EFFECT TONIGHT THROUGH FRIDAY MORNING FOR MOST OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS AND A LIMITED RISK FOR SEVERE WEATHER WILL LINGER INTO EARLY FRIDAY MORNING MAINLY ACROSS SOUTH CENTRAL MISSOURI. SUSTAINED NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED FRIDAY MORNING AND EARLY FRIDAY AFTERNOON. PATCHY FROST WILL BE POSSIBLE FRIDAY NIGHT AS LOW TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEASTERN. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Apr 2, 8:09 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TORNADO 1 N HALLOWELL 37.19N 95.00W
04/02/2015 CHEROKEE KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED A TORNADO TOUCHDOWN AT
NORTHWEST 90TH AND BETHLEHEM RD.
&&
RFRYELocal storm report, Apr 2, 8:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TORNADO 2 NW JASPER 37.36N 94.33W
04/02/2015 JASPER MO LAW ENFORCEMENT
&&
RFRYELocal storm report, Apr 2, 8:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 4 N JASPER 37.40N 94.30W
04/02/2015 BARTON MO EMERGENCY MNGR
TREES DOWN AT I49 AND HWY 126. POSSIBLE TORNADO.
&&
RFRYELocal storm report, Apr 2, 8:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TORNADO 5 WSW GOLDEN CITY 37.37N 94.18W
04/02/2015 BARTON MO TRAINED SPOTTER
&&
RFRYELocal storm report, Apr 2, 8:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 12 S PITTSBURG 37.24N 94.70W
04/02/2015 M1.75 INCH CHEROKEE KS BROADCAST MEDIA
GOLFBALL SIZE HAIL AT KOAM TV STATION
&&
MGRIFFINLocal storm report, Apr 2, 8:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL CRESTLINE 37.17N 94.70W
04/02/2015 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED BY EMA.
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 55 min |
| Apr 2, 7:54 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| Apr 2, 8:07 PM CDT | Tornado Warning | SGF | Barton, Jasper | 23 min |
| Apr 2, 8:15 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 45 min |
| Apr 2, 8:23 PM CDT | Tornado Warning | SGF | Barton, Dade, Jasper, Lawrence | 37 min |
| Apr 2, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 64 min |
| Apr 2, 8:56 PM CDT | Tornado Warning | SGF | Dade, Lawrence | 23 min |
| Apr 2, 9:31 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 28 min |
| Apr 2, 9:46 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 44 min |
| Apr 2, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 42 min |
| Apr 2, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 32 min |
| Apr 2, 10:59 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 46 min |
| Apr 2, 11:20 PM CDT | Tornado Warning | SGF | Barry, Stone | 40 min |
| Apr 2, 11:41 PM CDT | Tornado Warning | SGF | Barry | 34 min |
| Apr 3, 12:02 AM CDT | Tornado Warning | SGF | Stone, Taney | 43 min |
| Apr 3, 12:11 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 37 min |
| Apr 3, 12:14 AM CDT | Tornado Warning | SGF | Douglas | 31 min |
| Apr 3, 12:39 AM CDT | Tornado Warning | SGF | Douglas, Howell | 36 min |
| Apr 3, 12:43 AM CDT | Tornado Warning | SGF | Ozark, Taney | 30 min |
| Apr 3, 12:59 AM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 46 min |
| Apr 3, 1:05 AM CDT | Tornado Warning | SGF | Ozark | 40 min |
| Apr 3, 1:25 AM CDT | Tornado Warning | SGF | Oregon, Shannon | 35 min |
| Apr 3, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 47 min |
| Apr 3, 1:56 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 34 min |
| Apr 3, 2:28 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 62 min |
| Apr 3, 2:45 AM CDT | Tornado Warning | SGF | Newton | 45 min |
| Apr 3, 3:18 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, Newton | 42 min |
| Apr 3, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 47 min |
| Apr 3, 4:28 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Ozark, Stone, Taney | 47 min |
| Apr 3, 4:52 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Stone | 3 hr |
| Apr 3, 5:01 AM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| Apr 3, 5:02 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 43 min |
| Apr 3, 5:36 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 24 min |
| Apr 3, 5:45 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 30 min |
| Apr 3, 7:27 AM CDT | River Flood Warning | SGF | Jasper | 39 hr |
| Apr 3, 7:44 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence, Stone | 6 hr |
| Apr 3, 8:23 AM CDT | Areal Flood Warning | SGF | Barry, Jasper, Lawrence, Newton, Stone | 9 hr |
| Apr 3, 8:34 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 2 more | 6 hr |
| Apr 3, 10:48 AM CDT | Areal Flood Warning | SGF | Christian, Dallas, Douglas, Howell, Laclede, Ozark and 4 more | 6 hr |
| Apr 3, 11:13 AM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 22 hr |
| Apr 3, 1:58 PM CDT | Areal Flood Warning | SGF | Barry, Lawrence, Stone | 3 hr |
| Apr 3, 4:55 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Laclede, Ozark, Texas, Wright | 18 hr |
| Apr 3, 4:59 PM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence, Newton, Stone | 18 hr |
| Apr 2, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 59 min |
| Apr 2, 7:41 PM CDT | Tornado Warning | SGF | Cherokee, Crawford | 49 min |
| Apr 2, 8:31 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 14 min |
| Apr 2, 9:04 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 26 min |
| Apr 3, 2:05 AM CDT | Tornado Warning | SGF | Cherokee | 40 min |
| Apr 3, 2:09 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 51 min |
Nearby
Tornado Warnings in Missouri, 2015Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.